MAUDE Adverse Event Report: RESPIRONICS, INC. DS2ADV AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DS2ADV AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number FRX521H14C
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted in reference to a thermal malfunction of a dreamstation 2 device.The manufacturer received information alleging a spark at the pneumatic inlet port.Additionally, it was reported that smoke was observed and a burning smell.There was not reported harm or serious injury.No medical intervention was specified by the patient.During the evaluation of the device the home referral service visually inspected the device and found evidence of a damaged motherboard.
 
Additional Manufacturer Narrative
The manufacturer previously reported was contacted in reference to a thermal malfunction of a dreamstation 2 device.The manufacturer received information alleging a spark at the pneumatic inlet port.Additionally, it was reported that smoke was observed and a burning smell.There was not reported harm or serious injury.No medical intervention was specified by the patient.During the evaluation of the device the home referral service visually inspected the device and found evidence of a a damaged motherboard.After reviewing information from patient it is determined that the report should be as he manufacturer received information alleging an issue with a ds2 device.The customer reported the following: "the home referral service (hrs) was called in to replace the machine.Approximately 30 to 40 seconds after plugging in and switching on the machine, it suddenly shut down and the display disappeared.The hrs tried to change the mains plug, but without success.A further attempt at a different mains socket also failed: although the device remained plugged in, it still wouldn't restart.The hrs then disconnected the humidifier to check whether it could be the cause of the malfunction.Observing the pneumatic inlet port, he noticed a spark (small flame), which immediately led him to disconnect the unit.Slight smoke escaped, accompanied by a burning smell, suggesting potential damage to the electronic board.There was no immediate impact on the patient, but patient must be fitted with another machine.The product was not in use at the time of the event there was no patient harm or injury reported.The manufacture's investigation is ongoing.A follow up report will be submitted when the manufacture's investigation is complete.On previously submitted report, describe event or problem in box b, evaluation method code grid, evaluation results code grid, component code grid, conclusion code grid in box h was incorrect.Section describe event or problem in box b, evaluation method code grid, evaluation results code grid, component code grid, conclusion code grid in box h has been updated/corrected in this report.

Brand Name
DS2ADV AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key21852751
Report Number2518422-2025-103976
Device Sequence Number12913542
Product Code BZD
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFRX521H14C
Device Catalogue NumberFRX521H14C
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer04/23/2025
07/08/2026
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date04/22/2025
07/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown